I had an EVLT procedure about a year ago and now have hyperpigmentation where the vein was treated. Are there any suggestions to treat it?
I have hyperpigmentation where the vein was treated. I have tried creams and lemon etc with no results. Any suggestions.
I recommend that you consult with your dermatologist. EVLT, or endovenous laser treatment, is a common technique for treating varicose veins. It is a generally safe procedure with few major complications. However, the side effects that you are describing, namely hyperpigmentation of the skin overlying the treated area, can definitely occur. This side effect is not limited to endovenous laser treatment per se. It is a normal reactive healing process in the skin, and therefore it can happen after any surgical or other invasive procedure. Generally speaking, the best approach to post inflammatory hyperpigmentation is to wait it out and see what happens. Often, the dark color changes will slowly fade over time, although this can often take months. Sometimes, however, the cosmetic appearance is undesirable enough that treatment is desired. Regardless, my recommendation would be for you to to consult with your dermatologist. They will be able to confirm that these color changes are indeed post inflammatory hyperpigmentation, and they will be able to help you decide whether watching and waiting versus treatment with one of several prescription topical skin lightening creams is the way to go. Unfortunately, in many cases, full resolution of normal skin color may not be possible even with the application of topical creams.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.